Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

July 16, 2021Morehouse Parish, Louisiana

NWS Jackson, MS issued this special weather statement at Jul 16, 2021, 9:01 PM CDT for Morehouse Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2021, 9:01 PM CDT (02:01 UTC)
Expired
Jul 16, 2021, 9:45 PM CDT
In force
44 min
Issued by
NWS Jackson, MS

County Morehouse Parish, LA

The radar

The Shreveport radar (KSHV), 174 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1556 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1556 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1370 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

247 
WWUS84 KJAN 170201
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
901 PM CDT Fri Jul 16 2021
 
ARZ074-LAZ007-170245-
Ashley AR-Morehouse LA-
901 PM CDT Fri Jul 16 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ASHLEY COUNTY IN
SOUTHEASTERN ARKANSAS AND NORTHWESTERN MOREHOUSE PARISHES UNTIL 945
PM CDT...

At 901 PM CDT, Meteorologists were tracking a strong thunderstorm
near Huttig, moving east at 25 mph.

Wind gusts up to 50 mph will be possible with this storm.

This strong thunderstorm will be near...
  Beekman around 940 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3314 9212 3304 9181 3270 9202 3271 9204
      3270 9204 3269 9205 3273 9207 3274 9205
      3276 9206 3279 9205 3282 9207 3284 9206
      3287 9208 3293 9207 3297 9208 3301 9207
      3303 9209 3303 9211 3307 9211 3309 9214
TIME...MOT...LOC 0201Z 291DEG 21KT 3299 9215 

$$

TW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 16, 6:09 PM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jul 16, 6:09 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
609 PM CDT Fri Jul 16 2021

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:
Scattered SHRA/TSRA were near or have affected the terminals this
evening. Although the precip activity has shifted/beginning to
shift away from KGWO and KGTR, an additional line of -SHRA/-TSRA
were noted nearing KGLH. Have therefore inserted a -TSRA for KGLH
and VCTS at KGWO in anticipation of this activity. Will of course
amend as necessary if radar trends dictates as such. Model
solutions hint at this scattered precip to continue to wane with
time, with no precip affecting any terminal as we near midnight.
Focus will shift to a decaying MCS that is poised to near the
northwest terminals overnight, thus the insert of a -TSRA. In
addition, could see IFR-LIFR CIGS affect KMEI and the southern
terminals overnight, before improving to VFR by late tomorrow
morning/early aftn. Another round of scattered -SHRA/-TSRA is
expected to develop once again tomorrow aftn, just about
anywhere. Have therefore inserted -TSRA where confidence is
highest for impactful precip, with VCTS elsewhere.

&&

.DISCUSSION...
Today and Tonight...

This afternoon's radar and satellite imagery shows a decent
amount of coverage in showers and thunderstorms. These storms will
continue into the evening and bring the potential for gusty
winds, lightning and locally heavy downpours until the loss of
daytime heating. Aloft, a trough is beginning to dig into the
southeast CONUS while a surface ridge is present to our east. This
leaves the forecast area between these two features. The
influence from the approaching trough will continue to cause
uplift through Saturday. Models hint at a decaying MCV dropping
south into the northern portion of the CWA overnight from the NW.
This will increase rain chances early morning Saturday. As the
area begins to heat up tomorrow, diurnal thunderstorms and showers
will increase in coverage again throughout the CWA, similar to
what we have seen today. Given precipitable water content expected
to be near or over 2 inches, locally heavy rainfall and
potentially localized flash flooding is possible. Overnight
tonight, low temperatures will be in the mid to lower 70s and
highs on Saturday will top off in the mid to upper 80s. /AJ/

Sunday through Next Week...

Troughing across the Mid and Deep south will remain dominant
throughout the long-term period. A cold front associated with
this trough will help increase any diurnal storm potential and
rain chances this weekend and through the early part of next week.
Showalters indicate some negative values Sunday and Monday so its
safe to say any storms forming out ahead of the boundary could
have some embedded lightning and thunder in them and a few may
even become briefly strong. Shear values along with other key
components for severe weather are under threshold numbers so any
severe potential at this time is low. Rain chances and better
coverage will increase each day through the period until the
trough begins to slide east sometime next Thursday.

Temperatures this weekend will be in 80s for most places. By the
time Monday rolls around and the previous mentioned front begins
to sag south, temperatures will be a few degrees cooler(mid 80s)
especially with the better rain coverage expected. Clouds will
help limit any temps reaching into the 90s. However by the end of
the forecast period temps will begin to climb back into the upper
80s to near 90 degrees for some areas across the west./JNE/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       72  88  72  87 /  28  79  40  80
Meridian      71  88  71  86 /  19  72  35  79
Vicksburg     74  88  73  89 /  35  66  41  74
Hattiesburg   72  88  72  87 /  20  68  15  78
Natchez       72  88  72  88 /  34  54  25  74
Greenville    72  86  72  88 /  63  81  62  70
Greenwood     72  86  71  88 /  61  86  64  77

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

29/AJ/JNE
Hazardous weather outlook, Jul 16, 2:22 PM CDT, 6 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
222 PM CDT Fri Jul 16 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
171930-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
222 PM CDT Fri Jul 16 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Saturday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Thursday.

33

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Local storm report, Jul 16, 6:31 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
631 PM CDT FRI JUL 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     FLASH FLOOD      2 SSE TOUGALOO          32.38N 90.15W
07/16/2021                   HINDS              MS   PUBLIC

            SOCIAL MEDIA REPORT OF A CAR STALLED IN
            FLOOD WATERS ON CULLEY ST NEAR THE MAZDA
            DEALERSHIP.

&&

TW
Local storm report, Jul 16, 6:33 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
633 PM CDT FRI JUL 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     FLASH FLOOD      2 W LAKE HICO           32.36N 90.24W
07/16/2021                   HINDS              MS   PUBLIC

            SOCIAL MEDIA REPORT OF WATER ACROSS BOLING
            ST AT MEDGAR EVERS.

&&

TW
Local storm report, Jul 16, 6:36 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
636 PM CDT FRI JUL 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     FLASH FLOOD      1 N JACKSON             32.31N 90.19W
07/16/2021                   HINDS              MS   PUBLIC

            SOCIAL MEDIA VIDEO OF 12-18 INCHES OF WATER
            FLOWING DOWN BLAIR ST NEAR THE INTERSECTION
            WITH FORTIFICATION ST.

&&

TW
Local storm report, Jul 16, 6:38 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
638 PM CDT FRI JUL 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     FLASH FLOOD      3 NW HAWKINS FIELD      32.37N 90.26W
07/16/2021                   HINDS              MS   PUBLIC

            SOCIAL MEDIA REPORT OF FLASH FLOODING ON
            JAMES GARFIELD ST IN THE PRESIDENTIAL HILLS
            NEIGHBORHOOD.

&&

TW
Local storm report, Jul 16, 7:20 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
720 PM CDT FRI JUL 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     TSTM WND DMG     1 S RIDGELAND           32.41N 90.13W
07/16/2021                   MADISON            MS   BROADCAST MEDIA

            PICTURE OF A TREE ON A HOME. LIKELY FELL DUE
            TO A COMBINATION OF SATURATED SOILS AND
            SUB-SEVERE WIND GUSTS.

&&

TW
Special weather statement, Jul 16, 9:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
901 PM CDT Fri Jul 16 2021

ARZ074-LAZ007-170245-
Ashley AR-Morehouse LA-
901 PM CDT Fri Jul 16 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ASHLEY COUNTY IN
SOUTHEASTERN ARKANSAS AND NORTHWESTERN MOREHOUSE PARISHES UNTIL 945
PM CDT...

At 901 PM CDT, Meteorologists were tracking a strong thunderstorm
near Huttig, moving east at 25 mph.

Wind gusts up to 50 mph will be possible with this storm.

This strong thunderstorm will be near...
  Beekman around 940 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3314 9212 3304 9181 3270 9202 3271 9204
      3270 9204 3269 9205 3273 9207 3274 9205
      3276 9206 3279 9205 3282 9207 3284 9206
      3287 9208 3293 9207 3297 9208 3301 9207
      3303 9209 3303 9211 3307 9211 3309 9214
TIME...MOT...LOC 0201Z 291DEG 21KT 3299 9215

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 11:23 AM CDTSpecial Weather StatementJANMadison52 min
Jul 17, 11:41 AM CDTSpecial Weather StatementJANNewton34 min
Jul 17, 12:17 PM CDTSpecial Weather StatementJANJasper, Lauderdale, Neshoba, Newton, Rankin, Scott and 1 more43 min
Jul 17, 1:17 PM CDTSpecial Weather StatementJANClarke43 min
Jul 17, 2:42 PM CDTSpecial Weather StatementJANHinds33 min
Jul 17, 3:21 PM CDTSpecial Weather StatementJANCopiah24 min
Jul 17, 3:46 PM CDTSpecial Weather StatementJANLawrence44 min
Jul 17, 4:31 PM CDTSpecial Weather StatementJANSimpson14 min
Jul 16, 9:24 PM CDTSpecial Weather StatementJANMorehouse51 min
Jul 16, 10:14 PM CDTSpecial Weather StatementJANMorehouse, Richland, West Carroll46 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.